Question of the Week # 411

411)  An 88 year old man with history of moderate dementia is evaluated in your office for recurrent episodes of “syncope” over the past few months. There is no history of any chest pain or shortness of breath for a similar complaint. Nursing home staff reports that lately, he has been noted to be more confused than usual on several occasions and becomes very drowsy. He was sent to the Emergency Room twice last month for the same issue. There is no history of complete loss of consciousness. As per his nursing home chart, his other medical issues include poorly-controlled Osteoarthritis pain, “Sun-Downing” and Insomnia. On examination, his vitals are stable. He is currently awake. There are no focal neurological deficits. Cardiac examination is normal with out any murmurs. Laboratory investigations revealed a normal hemoglobin, blood glucose and electrolytes. An electrocardiogram is within normal limits. Which of the following is indicated next?

A) Orthostatic Vitals

B) 24 hour Holter-Monitoring

C) Electroencephalogram

D) Review of his medications

E) Tilt-Table Test

11 Responses

  1. A.Orthostatic vitals.

  2. D. This is toxic metabolic encephalopathy due to meds.

  3. D) Review of his medications

  4. D ….Review meds

  5. d, medication review

  6. D.

  7. D-review of his medications.

  8. D- review meds,

  9. B-24 hr holter monitering?

  10. what is the Ans Dr. red?

  11. D : review the meds first. he has some medication for insonmia. Probably he is taking diazepam or sleeping pills which can cause drawsy and fall.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: